Heat, Washington
- When
- September 5, 12:00 PM CST to 6:00 PM CST
- Where
- Washington forecast zone
- Injuries
- 325 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.979, -94.216 (the zone’s center; the record gives no point)
Hot weather, with temperatures near 90 and heat index values in the lower to middle 90s, contributed to over 325 heat-related incidents at the University of Arkansas Razorbacks football game. Ten of these heat victims were transported to the local hospital.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Hot weather, with temperatures near 90 and heat index values in the lower to middle 90s, contributed to over 325 heat-related incidents at the University of Arkansas Razorbacks football game. Ten of these heat victims were transported to the local hospital.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 5, 11:04 AM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1204 PM CDT SAT SEP 5 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Isolated TSRA possible across se OK wc and nw AR...however coverage will be too low for TAF inclusion. Additionally..brief MVFR VSBYS in fog will once again be possible late in the TAF period at KBVO and KFYV. Otherwise...vfr conditions expected at all sites through the period. && .PREV DISCUSSION... /ISSUED 1034 AM CDT SAT SEP 5 2015/ DISCUSSION... Temperatures running a degree or two warmer than those observed 24 hours ago...and current forecast has this accounted for. Isolated thunderstorm potential exists across southeast Oklahoma...west central and northwest Arkansas this afternoon. Current slight chance pops for afternoon look good at this time. No update planned this morning. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1257 PM CDT SAT SEP 5 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1257 PM CDT SAT SEP 5 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...THIS AFTERNOON. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST OKLAHOMA...AS WELL AS PORTIONS OF NORTHWEST AND WEST CENTRAL ARKANSAS THIS AFTERNOON. STORMS THAT DO DEVELOP WILL DISSIPATE BY EARLY EVENING WITH THE LOSS OF SURFACE HEATING. HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON WITH HEAT INDICES IN THE 100 TO 104 DEGREE RANGE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK. THE POTENTIAL FOR WIDESPREAD RAINFALL WILL EXIST ON TUESDAY AS A THUNDERSTORM COMPLEX MOVES INTO PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A FEW OF THESE STORMS COULD BE STRONG WITH LOCALLY HEAVY RAINFALL. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO FRIDAY AS A COLD FRONT SWEEPS THROUGH THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602650.